Large deviations for acyclic networks of queues with correlated Gaussian inputs

Martin Zubeldia (Corresponding author), Michel Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

4 Citations (Scopus)
12 Downloads (Pure)


We consider an acyclic network of single-server queues with heterogeneous processing rates. It is assumed that each queue is fed by the superposition of a large number of i.i.d. Gaussian processes with stationary increments and positive drifts, which can be correlated across different queues. The flow of work departing from each server is split deterministically and routed to its neighbors according to a fixed routing matrix, with a fraction of it leaving the network altogether. We study the exponential decay rate of the probability that the steady-state queue length at any given node in the network is above any fixed threshold, also referred to as the "overflow probability". In particular, we first leverage Schilder's sample-path large deviations theorem to obtain a general lower bound for the limit of this exponential decay rate, as the number of Gaussian processes goes to infinity. Then, we show that this lower bound is tight under additional technical conditions. Finally, we show that if the input processes to the different queues are non-negatively correlated, non short-range dependent fractional Brownian motions, and if the processing rates are large enough, then the asymptotic exponential decay rates of the queues coincide with the ones of isolated queues with appropriate Gaussian inputs.
Original languageEnglish
Pages (from-to)333-371
Number of pages39
JournalQueueing Systems: Theory and Applications
Issue number3-4
Early online date18 Feb 2021
Publication statusPublished - Aug 2021


  • Acyclic networks
  • Gaussian processes
  • Large deviations


Dive into the research topics of 'Large deviations for acyclic networks of queues with correlated Gaussian inputs'. Together they form a unique fingerprint.

Cite this